Alert archive / Tennessee / Freeze Warnings in 2014

Freeze Warning 2, NWS Nashville, TN

April 16, 20149 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Apr 16, 2014, 4:37 AM CDT for 9 counties in Tennessee. It took effect at Apr 17, 2014, 3:00 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2014, 4:37 AM CDT (09:37 UTC)
In effect from
Apr 17, 2014, 3:00 AM CDT
Expired
Apr 17, 2014, 5:24 AM CDT
In force
2 hr
Issued by
NWS Nashville, TN

Counties Cumberland County, TN, Fentress County, TN, Grundy County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WWUS74 KOHX 160937
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
437 AM CDT WED APR 16 2014

...FREEZE WARNING THROUGH MID MORNING HOURS TODAY...
...FREEZE WARNING FOR THE CUMBERLAND PLATEAU REGION EARLY THURSDAY MORNING...
...FROST ADVISORY FOR LOW LYING LOCATIONS CENTRAL THROUGH AREAS WEST
OF THE CUMBERLAND PLATEAU REGION EARLY THURSDAY MORNING...

.A COLD CANADIAN HIGH PRESSURE SYSTEM WILL CONTINUE BUILDING INTO
MIDDLE TENNESSEE...DROPPING TEMPERATURES INTO THE MID TO UPPER
20S BY SUNRISE TODAY. HIGH PRESSURE INFLUENCES WILL CONTINUE
THROUGH THURSDAY MORNING ALSO...AND WITH LIGHT WINDS AND MAINLY
CLEAR SKIES ACROSS CENTRAL AND EASTERN PORTIONS OF THE MID
STATE...PATCHY FROST WILL DEVELOP IN LOW LYING LOCATIONS WEST OF
THE CUMBERLAND PLATEAU REGION WHERE TEMPERATURES WILL DROP INTO
THE MID 30S...WITH AREAS OF FROST DEVELOPING ACROSS THE CUMBERLAND
PLATEAU REGION WHERE TEMPERATURES IN SOME LOCATIONS WILL BE AROUND
30 DEGREES.

TNZ011-032>034-065-066-078>080-161400-
/O.NEW.KOHX.FZ.W.0002.140417T0800Z-140417T1400Z/
/O.CON.KOHX.FZ.W.0001.000000T0000Z-140416T1400Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT...
SPENCER
437 AM CDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. 

* TIMING...UNTIL 9 AM CDT TODAY AND FROM 3 AM TO 9 AM THURSDAY.

* TEMPERATURE...MID TO UPPER 20S ARE EXPECTED BY SUNRISE TODAY.
  TEMPERATURES AROUND 30 ARE EXPECTED BY SUNRISE ON THURSDAY.

* IMPACTS...A HARD FREEZE IS EXPECTED ACROSS MIDDLE TENNESSEE...
  THIS MORNING WHICH WILL LIKELY CAUSE DAMAGE OR KILL UNPROTECTED...
  SENSITIVE VEGETATION. FREEZING TEMPERATURES ARE AGAIN EXPECTED
  THURSDAY MORNING...WHICH WILL PROVIDE ANOTHER CHANCE FOR
  POSSIBLE DAMAGE TO UNPROTECTED...SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TNZ007>010-026>031-059-061>064-075-077-161400-
/O.NEW.KOHX.FR.Y.0001.140417T0800Z-140417T1400Z/
/O.CON.KOHX.FZ.W.0001.000000T0000Z-140416T1400Z/
ROBERTSON-SUMNER-MACON-CLAY-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-WILLIAMSON-MARSHALL-RUTHERFORD-CANNON-DE KALB-
BEDFORD-COFFEE-
INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE...
CELINA...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...FRANKLIN...BRENTWOOD...
LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER
437 AM CDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. 

* TIMING...FOR THE FREEZE WARNING...UNTIL 9 AM CDT TODAY. FOR THE
  FROST ADVISORY...FROM 3 AM TO 9 AM THURSDAY.

* TEMPERATURE...MID TO UPPER 20S ARE EXPECTED BY SUNRISE TODAY.
  TEMPERATURES IN THE LOWER 30S IN LOW LYING LOCATIONS ARE EXPECTED
  BY SUNRISE ON THURSDAY. 

* IMPACTS...A HARD FREEZE IS EXPECTED ACROSS MIDDLE TENNESSEE...
  WHICH WILL LIKELY CAUSE DAMAGE OR KILL UNPROTECTED...SENSITIVE
  VEGETATION. TEMPERATURES APPROACHING FREEZING ARE AGAIN EXPECTED
  THURSDAY MORNING...WHICH WILL PROVIDE ANOTHER CHANCE FOR
  POSSIBLE DAMAGE TO UNPROTECTED...SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. A FROST ADVISORY MEANS THAT FROST IS LIKELY.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TNZ005-006-023>025-056>058-060-093>095-161400-
/O.CON.KOHX.FZ.W.0001.000000T0000Z-140416T1400Z/
STEWART-MONTGOMERY-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-LEWIS-
MAURY-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...ERIN...WAVERLY...
DICKSON...LOBELVILLE...CENTERVILLE...HOHENWALD...COLUMBIA...
WAYNESBORO...LAWRENCEBURG...PULASKI
437 AM CDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TIMING...UNTIL 9 AM CDT THIS MORNING.

* TEMPERATURE...MID TO UPPER 20S ARE EXPECTED BY SUNRISE TODAY. 

* IMPACTS...A HARD FREEZE IS EXPECTED ACROSS MIDDLE TENNESSEE...
  WHICH WILL LIKELY CAUSE DAMAGE TO UNPROTECTED...SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
31
4 follow-up statements
926 
WWUS74 KOHX 161440
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
940 AM CDT WED APR 16 2014

...FREEZE WARNING FOR THE CUMBERLAND PLATEAU EARLY THURSDAY
MORNING, FROST ADVISORY FOR OTHER PARTS OF THE MID STATE...

.COLD HIGH PRESSURE WILL LESSEN ITS GRIP ON THE MID STATE OVER THE
NEXT 24 HOURS, ALTHOUGH ONE MORE COOL NIGHT IS IN STORE BEFORE
WARMER AIR BEGINS TO FILTER IN. WHILE TEMPERATURES THURSDAY
MORNING WON'T BE QUITE AS COLD AS THOSE OBSERVED ON WEDNESDAY
MORNING, MUCH OF THE CUMBERLAND PLATEAU WILL DROP INTO THE LOWER
30'S, WITH MID TO UPPER 30'S EXPECTED ELSEWHERE ACROSS MIDDLE
TENNESSEE.

TNZ011-032>034-065-066-078>080-171400-
/O.CON.KOHX.FZ.W.0002.140417T0800Z-140417T1400Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT...
SPENCER
940 AM CDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
THURSDAY...

* TIMING...3 AM TO 9 AM THURSDAY.

* TEMPERATURE...LOWER 30'S.

* IMPACTS...FREEZING TEMPERATURES ARE AGAIN EXPECTED THURSDAY
  MORNING, WHICH WILL PROVIDE ANOTHER CHANCE FOR DAMAGE TO
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TNZ007>010-026>031-059-061>064-075-077-171400-
/O.CON.KOHX.FR.Y.0001.140417T0800Z-140417T1400Z/
ROBERTSON-SUMNER-MACON-CLAY-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-WILLIAMSON-MARSHALL-RUTHERFORD-CANNON-DE KALB-
BEDFORD-COFFEE-
INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE...
CELINA...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...FRANKLIN...BRENTWOOD...
LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER
940 AM CDT WED APR 16 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
THURSDAY...

* TIMING...3 AM TO 9 AM THURSDAY.

* TEMPERATURE...MID TO UPPER 30'S, WITH SOME LOWER 30S IN LOW
  LYING AREAS.

* IMPACTS...TEMPERATURES APPROACHING FREEZING ARE AGAIN EXPECTED
  THURSDAY MORNING, WHICH WILL LEAD TO WIDESPREAD FROST AND
  POSSIBLE DAMAGE TO SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

&&

$$

ROSE
923 
WWUS74 KOHX 161939
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT WED APR 16 2014

...FREEZE WARNING FOR THE CUMBERLAND PLATEAU EARLY THURSDAY
MORNING... 
...FROST ADVISORY FOR OTHER PARTS OF THE MID STATE...

.COLD HIGH PRESSURE WILL LESSEN ITS GRIP ON THE MID STATE OVER
THE NEXT 24 HOURS...ALTHOUGH ONE MORE COOL NIGHT IS IN STORE
BEFORE WARMER AIR FILTERS IN. WHILE TEMPERATURES THURSDAY MORNING
WONT BE QUITE AS COLD AS THOSE OBSERVED ON WEDNESDAY...MUCH OF
THE CUMBERLAND PLATEAU WILL DROP INTO THE LOWER 30S...WITH MID TO
UPPER 30S EXPECTED ELSEWHERE ACROSS MIDDLE TENNESSEE.

TNZ011-032>034-065-066-078>080-170300-
/O.CON.KOHX.FZ.W.0002.140417T0800Z-140417T1400Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT...
SPENCER
239 PM CDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
THURSDAY...

* TIMING...3 AM TO 9 AM THURSDAY.

* TEMPERATURE...LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES ARE AGAIN EXPECTED THURSDAY
  MORNING...WHICH WILL PROVIDE ANOTHER CHANCE FOR DAMAGE TO
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TNZ007>010-026>031-059-061>064-075-077-170300-
/O.CON.KOHX.FR.Y.0001.140417T0800Z-140417T1400Z/
ROBERTSON-SUMNER-MACON-CLAY-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-WILLIAMSON-MARSHALL-RUTHERFORD-CANNON-DE KALB-
BEDFORD-COFFEE-
INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE...
CELINA...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...FRANKLIN...BRENTWOOD...
LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER
239 PM CDT WED APR 16 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
THURSDAY...

* TIMING...3 AM TO 9 AM THURSDAY.

* TEMPERATURE...MID TO UPPER 30S...WITH SOME LOWER 30S IN LOW
  LYING AREAS.

* IMPACTS...TEMPERATURES APPROACHING FREEZING ARE AGAIN EXPECTED
  THURSDAY MORNING...WHICH WILL LEAD TO WIDESPREAD FROST AND
  POSSIBLE DAMAGE TO SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

&&

$$
868 
WWUS74 KOHX 170245
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
945 PM CDT WED APR 16 2014

...FREEZE WARNING FOR THE CUMBERLAND PLATEAU EARLY THURSDAY
MORNING... 
...FROST ADVISORY FOR OTHER PARTS OF THE MID STATE EXCLUDING
WESTERN MIDDLE TENNESSEE...

.COLD HIGH PRESSURE WILL LESSEN ITS GRIP ON THE MID STATE OVER
THE NEXT 24 HOURS...ALTHOUGH ONE MORE COOL NIGHT IS IN STORE
BEFORE WARMER AIR FILTERS IN. WHILE TEMPERATURES THURSDAY MORNING
WONT BE QUITE AS COLD AS THOSE OBSERVED ON WEDNESDAY...MUCH OF
THE CUMBERLAND PLATEAU WILL DROP INTO THE LOWER 30S...WITH MID TO
UPPER 30S EXPECTED ELSEWHERE ACROSS MIDDLE TENNESSEE.

TNZ011-032>034-065-066-078>080-171400-
/O.CON.KOHX.FZ.W.0002.140417T0800Z-140417T1400Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT...
SPENCER
945 PM CDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
THURSDAY...

* TIMING...3 AM TO 9 AM THURSDAY.

* TEMPERATURE...LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES ARE AGAIN EXPECTED THURSDAY 
  MORNING...WHICH WILL PROVIDE ANOTHER CHANCE FOR DAMAGE TO 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TNZ007>010-026>031-059-061>064-075-077-171400-
/O.CON.KOHX.FR.Y.0001.140417T0800Z-140417T1400Z/
ROBERTSON-SUMNER-MACON-CLAY-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-WILLIAMSON-MARSHALL-RUTHERFORD-CANNON-DE KALB-
BEDFORD-COFFEE-
INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE...
CELINA...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...FRANKLIN...BRENTWOOD...
LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER
945 PM CDT WED APR 16 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
THURSDAY...

* TIMING...3 AM TO 9 AM THURSDAY.

* TEMPERATURE...MID TO UPPER 30S...WITH SOME LOWER 30S IN LOW 
  LYING AREAS. 

* IMPACTS...TEMPERATURES APPROACHING FREEZING ARE AGAIN EXPECTED 
  THURSDAY MORNING...WHICH WILL LEAD TO WIDESPREAD FROST AND 
  POSSIBLE DAMAGE TO SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

&&

$$
399 
WWUS74 KOHX 171024
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
524 AM CDT THU APR 17 2014

...FREEZE WARNING FOR THE CUMBERLAND PLATEAU REGION CANCELLED...
...FROST ADVISORY FOR OTHER PARTS OF MIDDLE TENNESSEE EXCLUDING
WESTERN MIDDLE TENNESSEE CANCELLED...

.SOUTHERLY WINDS HAVE STAYED UP HIGHER THAN PREVIOUSLY EXPECTED
ALONG WITH SOME BROKEN HIGH CLOUDINESS ACROSS MIDDLE TENNESSEE.
SURFACE OBSERVATIONS AND SHORT RANGE WEATHER MODEL GUIDANCE
SHOWING MAYBE THE POSSIBILITY OF SOME LOCATIONS THAT ARE LOW LYING
AND SHELTERED GETTING INTO THE UPPER 30S...MAINLY CUMBERLAND
PLATEAU REGION. THUS...THE FREEZE WARNING AND FROST ADVISORIES
THAT WERE PREVIOUSLY IN EFFECT FOR THIS MORNING HAVE BEEN
CANCELLED.

TNZ011-032>034-065-066-078>080-171130-
/O.CAN.KOHX.FZ.W.0002.000000T0000Z-140417T1400Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT...
SPENCER
524 AM CDT THU APR 17 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE
FREEZE WARNING. 

LOW TEMPERATURES THIS MORNING WILL REMAIN IN THE UPPER 30S TO
AROUND 40 AND WITH SOUTH WINDS OF 5 TO 10 MPH EXPECTED...PATCHY
FROST FORMATION IS NOT EXPECTED TO OCCUR.

$$

TNZ007>010-026>031-059-061>064-075-077-171130-
/O.CAN.KOHX.FR.Y.0001.000000T0000Z-140417T1400Z/
ROBERTSON-SUMNER-MACON-CLAY-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-WILLIAMSON-MARSHALL-RUTHERFORD-CANNON-DE KALB-
BEDFORD-COFFEE-
INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE...
CELINA...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...FRANKLIN...BRENTWOOD...
LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER
524 AM CDT THU APR 17 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE FROST
ADVISORY. 

LOW TEMPERATURES THIS MORNING WILL REMAIN IN THE THE LOWER 40S
AND WITH SOUTH WINDS OF 5 TO 10 MPH EXPECTED...PATCHY FROST
FORMATION IS NOT EXPECTED TO OCCUR.

$$
31

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Apr 16, 3:44 AM CDT, 53 minutes earlier.

Area forecast discussion, Apr 16, 3:44 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
344 AM CDT WED APR 16 2014

.DISCUSSION...
FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION
COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.

FORECAST QUANDARIES...ANOTHER FREEZE WARNING TONIGHT PLATEAU...
FROST ADVISORY ELSEWHERE...WX PATTERN UPCOMING WEEKEND...TEMPS.

WITH THIS BEING APRIL...AND SELY SFC FLOW EXPECTED TO DEVELOP AS THE
AFTERNOON PROGRESSES...AND WITH CONTINUED SFC RIDGING INFLUENCES...
EXPECT A RATHER QUICK REBOUND FROM WIDESPREAD FREEZING TEMPS
EXPECTED THIS MORNING...WITH HIGHS THIS AFTERNOON RANGING FROM THE
UPPER 50S PLATEAU TO MAINLY LOWER 60S ELSEWHERE...AND THUS WILL BE
GOING CLOSE TO GFS MOS GUIDANCE VALUES.

QUANDARIES ABOUND WHEN IT COMES TO TONIGHT AND THE FROST AND OR
FREEZE POTENTIAL ACROSS THE MID STATE. COMPLICATING FACTORS ARE
SOUTHERLY WINDS COULD BE DEVELOPING IN THE 5 MPH RANGE ACROSS THE
NASHVILLE METRO AREA AND AREAS W ALONG WITH HIGH LEVEL CLOUDINESS
MOVING INTO AT LEAST THE WRN HALF OF THE MID STATE LATE TONIGHT.
HOWEVER...JUST CAN NOT RULE OUT THE POSSIBILITY OF PATCHY FROST
FOR LOW LYING LOCATIONS AROUND THE NASHVILLE METRO AREA AND AREAS
OF FROST FOR THE CUMBERLAND PLATEAU REGION. DO HAVE THE OPTION OF
ISSUING A FROST ADVISORY FOR PATCHY FROST...AND WITH SOME
DISAGREEMENT IN THE MODELS ON HOW MUCH UPPER LEVEL CLOUD COVERAGE
THERE WILL BE ALONG WITH THE STRENGTH OF THE WINDS...WILL JUST GO
AHEAD AN ISSUE A FROST ADVISORY FOR THESE LOCATIONS. FOR THE
HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU REGION...BELIEVE FREEZING
TEMPS WILL AGAIN BE A STRONG POSSIBILITY...ESPECIALLY IN LOW LYING
ELEVATED VALLEYS...AND THUS WILL BE ISSUING A FREEZE WARNING FOR
THESE LOCATIONS. WITH WINDS ACROSS WRN PORTIONS OF THE MID STATE
A LITTLE STRONGER AND WITH MORE CONSENSUS IN HIGH LEVEL OPAQUE
CLOUD COVERAGE...BELIEVE LOWS WILL BE IN THE UPPER 30S WITH NO
SIGNIFICANT PATCHY FROST POTENTIAL. THUS...WITH ALL THIS
SAID...BELIEVE THAT THERE WILL BE AROUND A 6 HR WINDOW IN WHICH
THIS CAN OCCUR...AND WILL BE ISSUING THE TEXT OF THE FROST
ADVISORY AND FREEZE WARNING NEAR OR SHORTLY AFTER PRESS TIME.

LOOK FOR SELY TO SLY SFC FLOW TO BECOME A LITTLE MORE ESTABLISHED
ON THU AS MID STATE IN BROAD WARM SECTOR OF DEVELOPING FRONTAL SYSTEM
TO OUR W STRETCHING FROM THE WRN GREAT LAKES REGION SWD INTO THE SRN
PLAINS. EXPECTING GENERALLY A LITTLE MORE CLOUDINESS TO WITH HIGHS
IN THE MID TO UPPER 60S EXPECT THE INCREASING CLOUDINESS TREND TO
CONTINUE INTO THU NIGHT...LOWS MAINLY IN THE 40S...WITH A SLIGHT
CHANCE OF SHWRS WRN HALF TOWARD SUNRISE. ALSO CUT BACK THE CHANCE
OF SHWRS/TSTMS ON FRI AS MODELS SHOWING SOME DIVERGENCE IN SOLUTIONS
WITH GFS/EURO KEEPING RAIN MAINLY TO OUR N AND S WITH NAM KEEPING IT
ACROSS ERN PORTIONS. TEMPS WILL GET BACK CLOSE TO SEASONABLE NORMAL
VALUES WITH HIGHS IN THE UPPER 60S TO AROUND 70...MID 60S PLATEAU.

DO NOT SEE MUCH OF A REASON TO DEVIATE FROM PREVIOUS FORECAST
REASONING FROM FRI NIGHT THRU TUE TIME FRAME...WITH MODELS SHOWING
SOME DISAGREEMENTS HERE OR THERE...BUT OVERALL...BEST RAIN CHANCES
STILL LOOK TO BE SUN NIGHT LASTING POSSIBLY IN TUE. TEMPS WILL
GENERALLY WARM TO A FEW DEGREES ABOVE SEASONABLE VALUES FOR THIS
TIME OF YEAR...AND BY MID WEEK...BE MAINLY IN THE MID 70S.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      63  38  68  47 /   0   0   0  10
CLARKSVILLE    61  38  68  47 /   0   0   0  20
CROSSVILLE     58  30  64  39 /   0   0   0  05
COLUMBIA       63  38  68  48 /   0   0   0  10
LAWRENCEBURG   63  37  67  49 /   0   0   0  20
WAVERLY        62  38  68  47 /   0   0   0  20
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR TNZ005>011-
023>034-056>066-075-077>080-093>095.

FREEZE WARNING FROM 3 AM TO 9 AM CDT THURSDAY FOR TNZ011-032>034-
065-066-078>080.

FROST ADVISORY FROM 3 AM TO 9 AM CDT THURSDAY FOR TNZ007>010-
026>031-059-061>064-075-077.

&&

31
Hazardous weather outlook, Apr 15, 5:17 PM CDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT TUE APR 15 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-162230-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
517 PM CDT TUE APR 15 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT.

A FREEZE WARNING IS IN EFFECT FOR ALL OF MIDDLE TENNESSEE
TONIGHT...WITH A HARD FREEZE AND WIDESPREAD FROST EXPECTED. LOW
TEMPERATURES FALLING INTO THE MID TO UPPER 20S ALONG WITH BELOW
FREEZING TEMPERATURES FOR SEVERAL HOURS WILL LIKELY DAMAGE
UNPROTECTED AND SENSITIVE VEGETATION.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FREEZE WARNING IS IN EFFECT THROUGH THE MID MORNING HOURS ON
WEDNESDAY...WHEN TEMPERATURES ARE EXPECTED TO RISE ABOVE
FREEZING.

PATCHY FROST IS EXPECTED AGA

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

55

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:37 AM CDTFrost AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Davidson and 11 more25 hr

Nearby

Freeze Warnings in Tennessee, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.